MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO AUTOPLEX SYSTEM: W/ VERTAPLEX HV; POLYMETHYLMETHACRYLATE (PMMA) BONE CEMENT

STRYKER INSTRUMENTS-KALAMAZOO AUTOPLEX SYSTEM: W/ VERTAPLEX HV; POLYMETHYLMETHACRYLATE (PMMA) BONE CEMENT
Catalog Number 0607687000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluated by mfr: not available for return.
 
Event or Problem Description
It was reported by the physician to the sales rep that a few days after a kyphoplasty procedure was successfully completed that the patient returned complaining of shortness of breath.Upon imaging it was observed that cement had extravasated to the heart.Open heart surgery was performed to remove the cement.A majority of the cement was successfully removed except for one piece that was left behind.After further follow up, it was reported that the patient requested a second surgery to remove the piece of cement that was left behind and that during that second surgery, the piece of cement migrated to the lungs and was not removed.The patient was discharged from the hospital at that time.It was further reported that the patient returned to the hospital complaining of shortness of breath.At the time of this report, the patient was reported to be admitted at the hospital.Upon additional follow up with the rep, the rep was informed that the patient has a history of breast cancer.

Brand Name
AUTOPLEX SYSTEM: W/ VERTAPLEX HV
Common Device Name
POLYMETHYLMETHACRYLATE (PMMA) BONE CEMENT
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key8619594
Report Number0001811755-2019-01707
Device Sequence Number2172954
Product Code LOD
UDI-Device Identifier37613252039250
UDI-Public37613252039250
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K032945
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0607687000
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2019
Initial Report FDA Received Date05/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;